MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS; BIOTESTCELL I 11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS; BIOTESTCELL I 11 PLUS
Catalog Number 816022100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with a known anti-jk(a) when tested with biotest cell-i11 plus on tango infinity.The customer returned the supposedly defective product for investigational testing and also aliquots of two patient samples labelled patient a and patient b.According to the customer's documentation the aliquots of patient a contained an anti-jk(a) and the ones of patient b an anti-e.Because only very little material sent from patient b was available, our quality control laboratory could only test patient sample a with the returned complaint sample of biotest cell-i11 plus on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally the complaint sample was tested with different samples and controls, e.G.Anti-e and anti-jk(a) from an interlaboratory comparison test.Again, all results were as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotest cell-i11 plus functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineers with no indication for an instrument malfunction.The service engineer confirmed a proper function of the instrument by metrology qualification.Also the qc of other testing days was run without any issue.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Common Device Name
BIOTESTCELL I 11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7036307
Report Number9610824-2017-00087
Device Sequence Number1256409
Product Code KSZ
UDI-Device Identifier07611969952441
UDI-Public07611969952441
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2017
Device Catalogue Number816022100
Device Lot Number8735011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1